What Is Suboxone Withdrawal Really Like?
Many people describe Suboxone and other opiate withdrawal as flu-like in nature. The difference is these symptoms are unrelenting and often dangerous because Suboxone withdrawal is a form of opiate withdrawal.
The three main stages of withdrawal are:
- Early occurring
- Late occurring
- Post-acute: sometimes called post-acute withdrawal syndrome
Although Suboxone withdrawal is not as severe as the withdrawal from the harder opiates, it is still very difficult to go through without treatment. To find treatment for Suboxone withdrawal, call 888-646-0865 (Who Answers?) .
Early Occurring Suboxone Withdrawal Symptoms
Some of the withdrawal symptoms begin as early as 6 to 12 hours after your last dose. These symptoms begin small but gradually grow more severe.
According to the National Library of Medicine, the first symptoms are:
- Muscle aches
- Increased tearing
Although these symptoms do not seem like much, when they present all at once they can be difficult to deal with. A treatment center can help you handle these symptoms with either a substitute medication to control all the symptoms or supplemental medications to treat the individual symptoms.
Late Occurring Suboxone Withdrawal Symptoms
These symptoms often begin 24 to 36 hours after your last dose. They do not stop until one to two weeks later. The symptoms of Suboxone withdrawal are the same as any other opiate drug and overlap with the general side effects of Suboxone.
According to the Food and Drug Administration, these symptoms are:
- Severe insomnia
- Hot flashes
- Cold flashes
- Goose bumps
- Restless leg syndrome
- Muscle aches and cramping
- Joint pain
- Abdominal pain and cramping
In addition to these withdrawal symptoms, there are some dangerous symptoms that you have to look out for. These risky side effects are:
- Severe dehydration
- Yellowing of the skin and eyes
- Dark colored urine
- High blood pressure
- Rapid heart rate
If you have these symptoms, seek treatment immediately.
Post-Acute Withdrawal Symptoms
Post-acute withdrawal symptoms are a continuation of many of the ordinary withdrawal symptoms. They come up unexpectedly and can be very severe. If you suffer from post-acute withdrawal, you are in danger of relapse and overdose.
Relapse related overdose occurs when you go through the early and late stages of withdrawal and then go back to using Suboxone. Your tolerance lowers significantly after detox or withdrawal. If you go back to using Suboxone—using the same amount you were before—you can very easily overdose.
Due to the nature of Suboxone overdose, coma and death are possible outcomes. Most people who suffer from Suboxone overdose need treatment as soon as possible.
Fortunately, treatment for Suboxone withdrawal is readily available. Most treatment centers offer both inpatient and outpatient services. If you are suffering from Suboxone or opiate withdrawal, call 888-646-0865 (Who Answers?) . We can help you end your Suboxone addiction.